Alert archive / Montana / Lake Wind Advisories in 2017

Lake Wind Advisory 21, NWS Glasgow, MT

June 17, 20175 counties in Montana

NWS Glasgow, MT issued this lake wind advisory at Jun 17, 2017, 3:08 AM MDT for 5 counties in Montana. It took effect at Jun 17, 2017, 9:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2017, 3:08 AM MDT (09:08 UTC)
In effect from
Jun 17, 2017, 9:00 AM MDT
Expired
Jun 17, 2017, 8:46 PM MDT
In force
12 hr
Issued by
NWS Glasgow, MT

Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2017-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2017-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2376 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

243 
WWUS75 KGGW 170908
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
308 AM MDT Sat Jun 17 2017

MTZ016-017-021>023-172115-
/O.NEW.KGGW.LW.Y.0021.170617T1500Z-170618T0300Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the city of Fort Peck
308 AM MDT Sat Jun 17 2017

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING FOR FORT PECK LAKE...

The National Weather Service in Glasgow has issued a Lake Wind
Advisory for Fort Peck Lake...which is in effect from 9 AM this
morning to 9 PM MDT this evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* TIMING...From mid morning through sunset this evening. 

* IMPACTS...Gusty northwest winds will make boating on Fort Peck
  Lake rough and hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters should use extreme caution if venturing onto Fort Peck
Lake. These winds will make open waters of the lake rough and
hazardous, and may result in high waves which may tip or swamp
smaller craft. For your personal safety, avoid the open waters.
Stay close to shore or around protected areas.

&&

$$
2 follow-up statements
581 
WWUS75 KGGW 172013
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
213 PM MDT Sat Jun 17 2017


MTZ016-017-021>023-180300-
/O.CON.KGGW.LW.Y.0021.000000T0000Z-170618T0300Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the city of Fort Peck
213 PM MDT Sat Jun 17 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR FORT PECK LAKE...

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* TIMING...Through sunset this evening.

* IMPACTS...Gusty northwest winds will make boating on Fort Peck
  Lake rough and hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters should use extreme caution if venturing onto Fort Peck
Lake. These winds will make open waters of the lake rough and
hazardous, and may result in high waves which may tip or swamp
smaller craft. For your personal safety, avoid the open waters.
Stay close to shore or around protected areas.

&&

$$
076 
WWUS75 KGGW 180246
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
846 PM MDT Sat Jun 17 2017

MTZ016-017-021>023-180400-
/O.CAN.KGGW.LW.Y.0021.000000T0000Z-170618T0300Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
846 PM MDT Sat Jun 17 2017

...LAKE WIND ADVISORY IS CANCELLED...

The National Weather Service in Glasgow has cancelled the Lake
Wind Advisory.

Northwest wind will continue to diminish through he remainder of
the evening hours. Wind is expected to remain light for Sunday.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this lake wind advisory went out at Jun 17, 2:50 AM MDT, 18 minutes earlier.

Area forecast discussion, Jun 17, 2:50 AM MDT, 18 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
250 AM MDT Sat Jun 17 2017

.SHORT TERM...for northeast Montana...today through Mon...

A shortwave trough that has moved across West and Central Montana
overnight will move through Eastern Montana this morning. The
system will bring a cold front through the forecast area this
morning. Gusty NW winds will develop by late morning as the cold
front moves to the east. A Lake Wind Advisory will be in effect
for Fort Peck Lake today. There is also enough moisture and
instability for some showers and isolated thunderstorms across the
region today.

The shortwave will move to the east this evening taking the
showers to the east. High pressure will build into Eastern Montana
tonight diminishing the winds. Shortwave ridge in NW flow aloft
will allow for mainly dry weather late tonight and most of Sunday.

A weak wave in NW flow aloft could bring a slight chance of
showers to the NE corner of the state Sunday evening.

Upper ridge builds into Western Montana on Monday while surface
high moves into Eastern Montana. Look for dry weather with
somewhat warmer temperatures. Forrester

.LONG TERM...Mon night through Sat...

Even though the extended forecast period begins with a strong
large ridge of high pressure over the western and southwestern
states, our location is far enough removed from those hot
temperatures to not be severely impacted by them. In fact, the
hottest day of this portion of the forecast will be that Tuesday -
after which, the northern stream flow pattern and its associated
occasional cool fronts will keep the weather across northeast
Montana relatively comfortable for this time of year.

Any chances for rain will be brief and limited to the passage of
weather disturbances embedded within the northern stream flow
pattern. Models are trying to pick this depict this generally
through the middle portion of the week. As this signal is quite
weak, we would actually have more confidence in a dry extended
forecast period.

BMickelson

&&

.AVIATION...

Flight Category: Beginning VFR, becoming MVFR later this morning,
then returning to VFR later tonight.

Synopsis: A better-organized disturbance will push through the
region today, increasing chances for showers, and lowering cigs
to MVFR levels.

Wind: Breezy from the west this morning, becoming quite windy from
the northwest mid-day through this afternoon, topping off around
25G35 kts especially south of Fort Peck Lake. Expect winds to
quickly calm again after sunset tonight.

Equipment: KGDV AWOS continues to have COMs issues since roughly
18Z Thursday. AMD NOT SKED will be added at KGDV until this AWOS
can be repaired and returned to service.

Mickelson

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory from 9 AM this morning to 9 PM MDT this
evening For Fort Peck Lake for Central and Southeast Phillips...
Central and Southern Valley...Garfield...McCone...Petroleum.

&&

weather.gov/glasgow
Hazardous weather outlook, Jun 16, 8:54 PM MDT, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Glasgow MT
854 PM MDT Fri Jun 16 2017

MTZ016-017-021>023-170400-
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
854 PM MDT Fri Jun 16 2017

This Hazardous Weather Outlook is for portions of northeast
Montana.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:39 PM MDTSpecial Weather StatementGGWValley51 min

Nearby

Lake Wind Advisories in Montana, 2017Every lake wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.